MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING SCREW FOR IM NAIL 5/ 80/ XL25; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING SCREW FOR IM NAIL 5/ 80/ XL25; SCREW, FIXATION, BONE
Model Number 04.045.080
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: jds; hsb.Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a patient underwent a surgery for the periprosthetic distal femur fracture.During the procedure, a retrograde femoral nail advanced was placed and 5mm xl25 locking screws were inserted to the nail.On (b)(6) 2021 one of the distal transverse screws backed out of the nail requiring revision surgery which included the removal of the prominent screw, insertion of a new xl 25 screw with washer and condylar nut on the medial side.Surgery went as planned and without incident.This report is for one (1) locking screw for im nail ø 5mm/ 80mm/ xl25.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.Investigation flow: device interaction/functional.Visual inspection: the locking screw for im nail 5/ 80/ xl25 (part #: 04.045.080, lot #: 83p6536) was received at us cq.Visual inspection performed on the complaint device showed that the external thread looks flatter at some areas than expected.Functional test: a functional assessment was not performed with the complaint device due to not having the mating components and due to the post manufacturing damage of the screw thread.Can the complaint be replicated with the returned device? unable to perform.As the thread appeared deformed post manufacturing, an accurate measurement of the thread could not be taken, however the total length of the device was measured.Specifications total length: 80mm +0.4/0mm.Measured dimensions total length: 80.21mm - conform device used: caliper ca818.Document/specification review: no design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as the visual inspection performed on the returned device revealed an external thread which appeared deformed.Although no evidence such as x-ray image was provided illustrating the reported condition; it is likely that the damage occurred to the thread eventually during the implantation has caused the screw to migrate post-surgery.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety.Surveillance activities.Device history lot part: 04.045.080.Lot: 83p6536.Manufacturing site: bettlach.Release to warehouse date: january 13, 2021.Expiry date: n/a.A manufacturing record evaluation was performed for the finished device lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING SCREW FOR IM NAIL 5/ 80/ XL25
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11886298
Report Number2939274-2021-02593
Device Sequence Number3747660
Product Code HWC
UDI-Device Identifier10886982293039
UDI-Public(01)10886982293039
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.045.080
Device Catalogue Number04.045.080
Device Lot Number83P6536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/23/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: RAFN; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight91